Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What is the treatment for sore tongue and whit spots inside lower lip after applying clotrimazole?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I have been applying OTC clotrimazole USP 1% in the crease between my lips and chin and to the right of my nose in the crease, trying to (self) treat what I thought may be a yeast infection. I've been using it for about 3 wks 2-3 times a day, showing minor improvement. These areas are reddish and become "angry" after washing, even with just water. If I don't apply the cream the areas form small bumps with maybe a loose cap of skin on about half of the bumps. It feels dry and itchy. Now, for two days, very sore under tongue and some white spots inside lower lip. Hurts alot to move tongue around in mouth, or eat anything. Could this be thrush? What should I do?
Posted Thu, 2 Jan 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 15 minutes later
Brief Answer: seborrheic dermatitis with oral aphthae Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now you seem to be having two problems. One is seborrheic eczema. Second is oral ulcers which look like aphthous ulcers. Since you have applying a topical antifungal cream since quite sometime now without much relief, I would advise you to stop its application now. You should the cortisone cream over the rash over the face. These areas are very common affected in cases of seborrheic eczema. You should mix cortisone cream with clotrimazole cream in equal quantity and apply over the affected areas twice a day. I am sure this will help. In addition, avoid using too much moisturizers over the face. As far as the oral lesions are concerned, these suggest a vitamin deficiency. You should take oral multivitamins for the same. Oral thrush is very unlikely especially if you are not diabetic also. Hope it helps Please ask if you have any other query Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor